MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 12 HOLES, 285 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 12 HOLES, 285 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received x-rays and other source documents for review.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).Lot number unknown.
 
Event or Problem Description
It was report that patient underwent revision surgery due to implant fracture 3 weeks after implantation due to implant fracture as a consequence of a slip while sitting.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: d10, h2, h6 correction: b4, g4, g7, h10 event description: it was reported that the product was implanted on (b)(6) 2020.Three weeks post implant surgery, the patient slipped her leg while sitting, which resulted in a ncb plate fracture.The patient was revised and implanted with new plate on (b)(6) 2020.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- x-rays: four views of the right femur demonstrate a right total hip arthroplasty with radiolucent acetabular cup.Large plate and screw fixation device noted along the lateral cortex of the femur with evidence of an oblique fracture involving the mid femoral diaphysis just distal to the tip of the femoral stem.At this fracture site, the plate appears to fracture on image 4.Mild osteopenia is present overall.Product evaluation: - visual examination: the ncb pp plate has been returned for evaluation.The fracture of the plate is located through the middle screw hole of a three-hole pattern.On the fracture surfaces, beach lines are visible under certain light conditions which point to a fatigue fracture.The fracture surfaces show also small polished areas and some scratches, most probably due to contact between the parts after the fracture.Macroscopically, no defects can be observed that could trigger or contribute to the fracture.Several scratches are visible on the surface of the non-bone-facing side of the plate.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.- raw material certificate: the raw material certificate was reviewed with no anomalies noted.Conclusion: it was reported that the product was implanted on b)(6) 2020.Three weeks post implant surgery, the patient slipped her leg while sitting, which resulted in a ncb plate fracture.The patient was revised and implanted with new plate on (b)(6) 2020.The quality records show that all specified characteristics (material, dimensions, surface, etc.) for the ncb pp plate have met the specifications valid at the time of production.The raw material certificate of the plate was reviewed with no anomalies noted.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).The received x-ray pictures as well as the visual examination confirm the breakage of the ncb pp plate.The visual examination of the plate indicates a fatigue fracture.Macroscopically, no defects can be observed that could trigger or contribute to the fracture.Fatigue fractures can occur due to a cyclic overloading.Possible contributing factors to the overload could be a not properly healed bone fracture and / or not adherence to the postoperative protocol (patient behavior).Further, it was reported that the patient slipped her leg while sitting, which resulted in the ncb plate fracture.However, based on the available information and performed investigation, an exact root cause for the plate breakage could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 12 HOLES, 285 MM
Common Device Name
NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9989618
Report Number0009613350-2020-00206
Device Sequence Number3896676
Product Code HRS
UDI-Device Identifier00889024292697
UDI-Public00889024292697
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.02263.012
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR